Alert archive / Michigan / Small Craft Advisories in 2009

Small Craft Advisory 71, NWS Gaylord, MI

October 12, 2009

NWS Gaylord, MI issued this small craft advisory at Oct 12, 2009, 3:46 PM EDT. It took effect at Oct 12, 2009, 11:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2009, 3:46 PM EDT (19:46 UTC)
In effect from
Oct 12, 2009, 11:00 PM EDT
Expired
Oct 13, 2009, 5:00 PM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WHUS73 KAPX 121946
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 PM EDT MON OCT 12 2009

LSZ321-130300-
/O.NEW.KAPX.SC.Y.0071.091013T0300Z-091013T1500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
346 PM EDT MON OCT 12 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
EDT TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-347-LMZ323-342-344>346-130300-
/O.NEW.KAPX.SC.Y.0071.091013T0900Z-091013T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
346 PM EDT MON OCT 12 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
487 
WHUS73 KAPX 130232
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EDT MON OCT 12 2009

LSZ321-131045-
/O.CON.KAPX.SC.Y.0071.091013T0300Z-091013T1500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1032 PM EDT MON OCT 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-347-LMZ323-342-344>346-131045-
/O.CON.KAPX.SC.Y.0071.091013T0900Z-091013T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1032 PM EDT MON OCT 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
322 
WHUS73 KAPX 130747
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT TUE OCT 13 2009

LHZ348-131600-
/O.EXA.KAPX.SC.Y.0071.091013T0900Z-091013T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
347 AM EDT TUE OCT 13 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-131600-
/O.EXT.KAPX.SC.Y.0071.000000T0000Z-091013T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
347 AM EDT TUE OCT 13 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-347-LMZ323-342-344>346-131600-
/O.CON.KAPX.SC.Y.0071.091013T0900Z-091013T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 AM EDT TUE OCT 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
344 
WHUS73 KAPX 132115
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
515 PM EDT TUE OCT 13 2009


LHZ345-347-348-LMZ323-342-344>346-LSZ321-132215-
/O.EXP.KAPX.SC.Y.0071.000000T0000Z-091013T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
515 PM EDT TUE OCT 13 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 1:33 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 12, 1:33 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
133 PM EDT MON OCT 12 2009

.SYNOPSIS.../ISSUED AT 1118 AM/

SIGNIFICANT BELOW NORMAL COLD WILL CONTINUE THRU THE UP-COMING WEEK
...AND EVEN BE REINFORCED AS THE UPPER FLOW AMPLIFIES LATE WEEK. A
WEAK LOW FORECAST TO TRACK JUST S OF THE REGION TONIGHT...SPREADING
SOME LIGHT RAIN AND SNOW OVER THE FCST AREA...AND REINFORCING THE
COLD AIR. CANADIAN HIGH PRESSURE WILL BUILD IN TUE AND REMAIN
DOMINANT THRU THE REST OF THE WEEK...AS A STRONG LOW PRESSURE
SYSTEM DEVELOPS AND TRACKS THRU THE SOUTHEASTERN STATES. BUT THIS
MAY NOT KEEP THE REGION COMPLETELY DRY...AS THE WARM LAKES MAINTAIN
SOME AFFECTS OVER PARTS OF THE REGION.

JH

&&

.SHORT TERM.../ISSUED AT 1118 AM/...THIS AFTERNOON

...LIGHT PRECIP EVENT MAY BRING FIRST MINOR MEASURABLE SNOWFALL TO
PARTS OF THE FCST AREA TONIGHT...

ALL PRODUCTS POSTED.

COLD HIGH PRESSURE ESTABLISHED OVER ERN USA. SEVERAL SFC TROFS ARE
EVIDENT...REFLECTIONS OF PROCESSES ALOFT. 88D MOSAIC SHOWS -SN
ADVANCING THRU UPR-MIDWEST...AHEAD OF LOW AMPLITUDE SHRTWV TROF
OVR NRN PLAINS. SNOW IS BEING DRIVE LARGELY BY UPR-LEVEL
DIVERGENCE...SINCE BEST WAA REMAINS JUST S OF PRECIP SHIELD. THERE
IS ALSO SOME FGEN ENHANCEMENT. LEADING EDGE IS IN THE VICINITY OF
WAUSAU WI...WITH SOME OBS APPROACHING 1 SM.

PAST 12 HR TRENDS IN APX SOUNDINGS SHOW SIGNIFICANT MID-LEVEL
WARMING/MOISTENING BEHIND SHRTWV RIDGE AXIS.

LAKE EFFECT: RUC/GFS/NAM STILL HAVE A GOOD SIGNAL FOR SW FLOW PCPN
OVR ERN UPPER. DIFFICULT TO ASCERTAIN EXTENT/DEVELOPMENT DUE TO
MID-LEVEL CLOUDCOVER...BUT APX 88D BEGINNING TO SHOW BANDED PRECIP
BETWEEN THE ISLANDS AND CENTRAL MACKINAC COUNTY. CURRENT MID-LEVEL
RETURNS SHOULD ENHANCE SEEDER-FEEDER PROCESS. EXTENDED LOW CHANCE
POPS INTO WRN MACKINAC CTY. OTHERWISE...CONTINUITY WITH 4 AM FCST.

TEMPS: LOWERED MAX TEMPS 3-5 DEG OVER THE ERN U.P. THIS AFTERNOON.

JH/ADAM

&&

.LONG TERM.../ISSUED AT 315 AM/...TONIGHT AND BEYOND

NMRS SHOWERS WILL PERSIST THIS EVENING AS STRONG FAVORED JET REGION
DYNAMICS AND DEEP MOISTURE CONTINUE TO IMPACT NRN MICHIGAN. SW WINDS
WILL SHIFT TO THE NW DURING THE EVENING AS LOW PRESSURE SLIDES SE OF
MICHIGAN. MIXED RAIN/SNOW DURING EARLY EVENING WILL TRANSITION TO
MAINLY SNOW TOWARD MIDNIGHT AND DURING THE OVERNIGHT HOURS WITH LOSS
OF ANY LOW LEVEL DAYTIME HEAT AND AS WEAK CAA TAKES PLACE BEHIND THE
FRONT. SYNOPTIC SUPPORT WILL WANE OVERNIGHT...WITH PRECIP EVENT
TRANSITIONING TO A NW FLOW LAKE EFFECT EVENT. MIXED NATURE OF THE
PRECIP DURING THE EVENING MAKES THE SNOW ACCUMULATION FORECAST
COMPLICATED. AT THIS POINT...EXPECT AROUND AN INCH IN NW FLOW
LOCATIONS WHERE BETTER CHANCES OF SNOW WILL LINGER OVERNIGHT DURING
THE COLDEST HOURS. UNDER AN INCH IS EXPECTED ACROSS THE REST OF OUR
CWA FOR THE ENTIRE NIGHT. OVERNIGHT LOWS WILL COOL INTO THE UPPER
20S AND LOWER 30S.

LOW LEVEL WIND TRAJECTORIES CONTINUE TO VEER TO THE NORTH ON TUESDAY
AS DELTA TS REMAIN MORE THAN SUFFICIENT FOR CONTINUED LAKE PRECIP
PRODUCTION. SUBSTANTIAL DRYING (850-700 MB RH DROPPING TO NEAR 50
PCT) WILL LIMIT POPS TO SCATTERED. TEMPS WARMING BACK INTO THE 40S
AND MIXED NATURE OF RESIDUAL LAKE-INDUCED PRECIP WILL LIMIT
POTENTIAL FOR FURTHER SNOW ACCUMULATION. THUS...EXPECT LITTLE TO NO
ADDITIONAL ACCUMULATION ON TUESDAY. ALL REMAINING PRECIP WILL END BY
TUESDAY NIGHT...WITH OVERNIGHT LOWS FALLING BACK INTO THE UPPER 20S
AND LOWER 30S.

PRECIP CHANCES BECOME UNCERTAIN FOR THE REST OF THE WORK WEEK. WEAK
AREAS OF LOW PRESSURE SKIRT SOUTH OF NRN MICHIGAN...WITH A STRONGER
SRN STREAM LOW DEVELOPING WELL SOUTH OF MICHIGAN ON THURSDAY AND
THEN RIDING EAST TO THE MID ATLANTIC STATES BY FRIDAY AND UP THE
EAST COAST OVER THE WEEKEND. HARD TO SAY JUST HOW MUCH OF THE NRN
EDGE OF DEEP MOISTURE AND LIFT WILL FROM ACTIVE WX TO OUR SOUTH WILL
REACH INTO SRN SECTIONS OF OUR CWA. WILL LEAVE SMALL CHANCES OF RAIN
IN FOR LOCATIONS ALONG AND SOUTH OF M-55. OTHERWISE...REST OF OUR
CWA MAY VERY WELL SEE A DRY LATTER HALF OF THE WEEK. TEMPS WILL
REMAIN COOL...WITH HIGHS IN THE 40S AND LOWS IN THE 30S.

&&

.MARINE.../ISSUED AT 315 AM/

LIGHTER WIND REGIME THRU THE DAY AND MUCH OF TONIGHT IS EXPECTED.
GUSTY WINDS RETURN TO THE REGION LATE TONIGHT INTO TUESDAY IN THE
WAKE OF A WEAK WEATHER SYSTEM PUSHING THROUGH THE REGION...WITH THE
POTENTIAL FOR SMALL CRAFT ADVISORY CONDITIONS TO BE REACHED IN MOST
OF THE NEARSHORE WATERS.

&&

.AVIATION.../ISSUED AT 133 PM/...VALID FOR 18Z TAFS

THIS AFTN: MID-LEVEL VFR CIGS GRADUALLY LOWER WITH VSBYS EXPECTED
TO DROP TO MVFR AS WINTRY MIX OF PRECIP MOVES IN AFTER 21Z.

TONIGHT: A 4-7 HR PERIOD OF -RASN EXPECTED AND CIGS/VSBYS DECAY TO
MVFR. THERE IS A MODERATE PROBABILITY FOR 2-4 HOURS OF IFR VSBYS...
AT PLN WITH LOW CHANCE AT TVC/APN. UNCERTAINTY REMAINS AS TO HOW
STEADY/WIDESPREAD PRECIP WILL BE...AND THIS LEADS TO LOW
CONFIDENCE. UNSURE WHAT CIGS WILL DO AFTER PRECIP ENDS. IF PRECIP
IS LESS THAN EXPECTED...CIGS SHOULD RECOVER TO VFR QUICKER. BE
AWARE THAT THERE IS POTENTIAL FOR IFR CIGS TO DEVELOP.

TUE THRU 18Z: GUSTY NW WINDS DEVELOP. CIGS SHOULD LIFT TO VFR AT
ALL TERMINALS WITH LOW POTENTIAL FOR SPOTTY -SHRASN.

JH/ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Oct 12, 3:39 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EDT MON OCT 12 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
132245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
339 PM EDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JH/DL/ADAM

Nearby

Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.